Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 40, NWS Lake Charles, LA

May 2, 2021

NWS Lake Charles, LA issued this special marine warning at May 2, 2021, 6:00 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2021, 6:00 PM CDT (23:00 UTC)
Expired
May 2, 2021, 6:45 PM CDT
In force
45 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at May 2, 3:10 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 2, 3:10 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
310 PM CDT Sun May 2 2021

.DISCUSSION...

.Short Term (Tonight through Monday Night)...
Main forecast issue will be POPs late in the period. Some
afternoon showers and isolated thunderstorms had developed over
northern parts of the forecast afternoon. These will continue to
dissipate during the late afternoon and early evening hours as
upper trough moves through the area.

A warm and humid air mass will be in place behind the trough. Dry
weather is anticipated for most of the area though Monday night. A
few showers and storms may reach the northwest part of forecast area
Monday night. Lows tonight and Monday night will be mainly in the
70s. Highs on Monday will be well into the 80s.

04

Long Term (Tuesday through Sunday)...
Good run to run and model to model consistency from the overnight
shift and thus very little changes made to the forecast.

The next storm system exiting the Rockies at the start of the period
will help push a cold front into the forecast area first thing
Tuesday morning, gradually crossing the area over the course of the
day before slowing as it moves into the sern zones as it begins to
parallel the flow aloft. As good moisture return is progged ahead of
the front, with forecast soundings indicating PWAT values around 2
inches over a good portion of the area, the front will be
preceded/accompanied by widespread showers and scattered
thunderstorms. Forecast soundings also show SB CAPES exceeding 3K in
spots while lapse rates aloft exceed 7.0 C/km, thus some of the
storms could be on the strong side prior to frontal passage. Back to
the excessive moisture...sounding climatology for early May shows
those PWATs exceeding the 90% moving average for the date and given
the potential for efficient rainmakers with this next system, areas
of heavy rainfall look likely.

Given the slowing nature of the front, showers and few storms will
linger over the sern zones through Tuesday night and even into
Wednesday before the next shortwave aloft finally gives the front a
shove swd into the Gulf to help cutoff the rainfall. At that point,
the combo of nwrly flow aloft and sfc high pressure building over
the region provides for dry and rather seasonal conditions through
the remainder of the week and into next weekend.

25/27

&&

.MARINE...
Winds have diminished across the waters this afternoon.  However,
they will likely remain high enough to keep tides close to 2 feet
MHHW through Monday afternoon. Will therefore maintain Coastal
Flood Advisory through that time. Will have SCEC for tonight but
will end for Bays around 00Z. Winds will diminish on Tuesday as
next front approaches. Offshore flow is expected behind the front
Tuesday with flow becoming more easterly by late in the week.

04

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  89  72  82 /   0  10  10  90
LCH  73  87  74  84 /   0  10  10  90
LFT  73  87  74  83 /  10  10  10  80
BPT  71  86  74  83 /   0   0  10  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 4 PM CDT Monday for LAZ041-052>055-
     073-074.

TX...Coastal Flood Advisory until 4 PM CDT Monday for TXZ215-216.

GM...Small Craft Exercise Caution through Monday morning for GMZ450-
     452-455-470-472-475.

     Small Craft Exercise Caution until 7 PM CDT this evening for
     GMZ430-432-435.

&&

PUBLIC...04
Hazardous weather outlook, May 2, 3:42 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
342 PM CDT Sun May 2 2021

LAZ027>033-042>045-TXZ180-201-259>262-032045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
342 PM CDT Sun May 2 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another cold front will pass through the region Tuesday into
Wednesday. While too early to pinpoint exact details, another round
of moderate rain may be possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ041-052>055-073-074-TXZ215-216-032045-
Calcasieu-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
342 PM CDT Sun May 2 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT MONDAY...

This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Another cold front will pass through the region Tuesday into
Wednesday. While too early to pinpoint exact details, another round
of moderate rain may be possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-032045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
342 PM CDT Sun May 2 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A cold front will pass through the region Tuesday into Wednesday,
bringing showers and thunderstorms with it.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:39 PM CDTSmall Craft AdvisoryLCH20 hr
May 2, 2:45 AM CDTSpecial Marine WarningLCH60 min
May 2, 3:00 AM CDTSpecial Marine WarningLCH60 min
May 2, 3:22 AM CDTCoastal Flood AdvisoryLCHCameron, Saint Martin37 hr
May 2, 6:07 AM CDTRiver Flood WarningLCHLafayette, Saint Martin, Vermilion25 hr
May 2, 8:05 AM CDTRiver Flood WarningLCHCalcasieu4 days
May 2, 8:05 AM CDTRiver Flood WarningLCHAllen, Beauregard3 days
May 2, 8:22 AM CDTCoastal Flood WarningLCHCameron5 hr
May 2, 5:19 PM CDTSpecial Marine WarningLCH41 min

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.